Document Detail


Life-threatening ventricular arrhythmia (torsades de pointes) after haloperidol overdose.
MedLine Citation:
PMID:  1673626     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A 48-year-old woman developed QT prolongation and episodes of life-threatening ventricular tachycardia (torsades de pointes) after intentional overdose of haloperidol and orphenadrine. The arrhythmia did not respond to conventional anti-arrhythmic therapy but was suppressed by atrial overdrive pacing. A literature review identified haloperidol as the most likely cause of the torsades de pointes.
Authors:
R A Henderson; S Lane; J A Henry
Related Documents :
23695886 - Civil, sensible and constructive peer review in aps journals.
22606546 - Porcelain atrium: a case report with literature review.
10087556 - Supraventricular tachycardia terminated by external mechanical stimulation: a case of "...
24919856 - Updated recommendations: an assessment of nice clinical guidelines.
24790606 - Bimaxillary keratocystic odontogenic tumour: a case of diagnostic and therapeutic diffi...
12603996 - Viral encephalitis in england, 1989-1998: what did we miss?
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Human & experimental toxicology     Volume:  10     ISSN:  0960-3271     ISO Abbreviation:  Hum Exp Toxicol     Publication Date:  1991 Jan 
Date Detail:
Created Date:  1991-06-06     Completed Date:  1991-06-06     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  9004560     Medline TA:  Hum Exp Toxicol     Country:  ENGLAND    
Other Details:
Languages:  eng     Pagination:  59-62     Citation Subset:  IM    
Affiliation:
Guy's Hospital, London, UK.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Electrocardiography / drug effects
Female
Haloperidol / poisoning*
Humans
Middle Aged
Orphenadrine / poisoning
Overdose / complications
Torsades de Pointes / chemically induced*
Ventricular Function / drug effects
Chemical
Reg. No./Substance:
52-86-8/Haloperidol; 83-98-7/Orphenadrine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Studies on the mutagenicity of a zinc oxide-hexachloroethane smoke.
Next Document:  Amplification and over-expression of c-erbB-2 in transitional cell carcinoma of the urinary bladder.